Alert archive / Kentucky / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 113, NWS Jackson, KY

August 4, 2010Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 4, 2010, 6:10 PM EDT for Pike County, Kentucky. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2010, 6:10 PM EDT (22:10 UTC)
Expired
Aug 4, 2010, 7:00 PM EDT
In force
50 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Pike County, KY

The radar

The Charleston,WV radar (KRLX), 99 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 6:20 PM EDTTSTM WND DMGPhyllis, KYTREES WERE BLOWN DOWN ALONG KY HIGHWAY 194 IN THE GRAPEVINE AREA.
Aug 4, 6:30 PM EDTTSTM WND DMG2 Wnw Biggs, KYTREES WERE REPORTED DOWN ALONG KY HIGHWAY 194 ON HUNT BRACH MTN.
Aug 4, 6:45 PM EDTTSTM WND DMG2 Sse Mouthcard, KYTREES WERE REPORTED DOWN ALONG KY HIGHWAY 460 NEAR THE VA STATE LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WUUS53 KJKL 042210
SVRJKL
KYC195-042300-
/O.NEW.KJKL.SV.W.0113.100804T2210Z-100804T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
610 PM EDT WED AUG 4 2010

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 700 PM EDT

* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  RACCOON...OR 7 MILES EAST OF PIKEVILLE...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CANADA...KIMPER...FISHTRAP LAKE...HUDDY...PHYLLIS...MCANDREWS...
  BIGGS...FEDSCREEK...MOUTHCARD...COLEMAN...BOARD TREE...
  TOONERVILLE...PHELPS...PAW PAW...JAMBOREE...ARGO...MAJESTIC AND
  WOODMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3731 8227 3730 8231 3747 8254 3763 8251
      3759 8212 3756 8213 3756 8208 3754 8206
      3756 8204 3754 8203 3755 8197 3753 8196
TIME...MOT...LOC 2210Z 289DEG 13KT 3750 8238
WIND...HAIL 70MPH 1.00IN

$$

PELTON
3 follow-up statements
807 
WWUS53 KJKL 042241
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
641 PM EDT WED AUG 4 2010

KYC195-042300-
/O.CON.KJKL.SV.W.0113.000000T0000Z-100804T2300Z/
PIKE KY-
641 PM EDT WED AUG 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PIKE
COUNTY UNTIL 700 PM EDT...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BIGGS...OR 14 MILES EAST OF
PIKEVILLE...MOVING EAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MOUTHCARD...FEDSCREEK...COLEMAN...TOONERVILLE AND PAW PAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3753 8233 3752 8223 3750 8218 3749 8212
      3748 8210 3747 8211 3747 8207 3747 8205
      3731 8227 3730 8231 3738 8242
TIME...MOT...LOC 2241Z 289DEG 13KT 3746 8225
WIND...HAIL 60MPH 0.75IN

$$

PELTON
069 
WWUS53 KJKL 042252
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EDT WED AUG 4 2010

KYC195-042300-
/O.CON.KJKL.SV.W.0113.000000T0000Z-100804T2300Z/
PIKE KY-
652 PM EDT WED AUG 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PIKE
COUNTY UNTIL 700 PM EDT...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TOONERVILLE...OR 17 MILES SOUTHEAST OF PIKEVILLE...MOVING EAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  PAW PAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3753 8233 3752 8223 3750 8218 3749 8212
      3748 8210 3747 8211 3747 8207 3747 8205
      3731 8227 3730 8231 3738 8242
TIME...MOT...LOC 2252Z 287DEG 18KT 3734 8223
WIND...HAIL 60MPH 1.00IN

$$
JP
146 
WWUS53 KJKL 042305
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
705 PM EDT WED AUG 4 2010

KYC195-042314-
/O.EXP.KJKL.SV.W.0113.000000T0000Z-100804T2300Z/
PIKE KY-
705 PM EDT WED AUG 4 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIKE COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3753 8233 3752 8223 3750 8218 3749 8212
      3748 8210 3747 8211 3747 8207 3747 8205
      3731 8227 3730 8231 3738 8242
TIME...MOT...LOC 2252Z 287DEG 18KT 3733 8223

$$

PELTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:05 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 4, 4:05 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
405 PM EDT WED AUG 4 2010

.SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED

THE BIGGEST CONCERNS IN THE NEAR TERM PERIOD ARE THE ONGOING
CONVECTION AND THEN THE ONGOING HEAT EVENT ACROSS THE REGION.

THE PERSISTENT UPPER LEVEL RIDGE IS EXPECTED TO FLATTEN OUT AND SHIFT
TO THE WEST OVER THE NEXT COUPLE OF DAYS AS AN UPPER LEVEL TROUGH
SHIFTS ACROSS THE GREAT LAKES AND OH VALLEY AND INTO THE NORTHEASTERN
STATES. A COLD FRONT ASSOCIATED WITH THIS BOUNDARY WILL DROP SOUTH
INTO THE CWA ON THU AND GRADUALLY EXIT THE AREA THROUGH FRI MORNING.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT INTO THE GREAT LAKES AND
OH VALLEY AND REMAIN THROUGH THE END OF THE PERIOD.

FOR NOW...OPTED TO LET THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY CONTINUE
INTO THIS EVENING AND THEN WILL EXTEND ISSUE A HEAT ADVISORY FOR ALL
AREAS ALONG/SOUTH OF THE MTN PARKWAY THROUGH THU EVENING. ISOLATED TO
SCATTERED CONVECTION WILL CONTINUE INTO THIS EVENING ACROSS THE
REGION IN THE VERY WARM AND MOIST AIRMASS IN PLACE. THIS WILL LARGELY
BE MESOSCALE DRIVEN WITH OUTFLOW BOUNDARIES LEADING TO NEW
CONVECTION. PW WILL BE RELATIVELY HIGH AND THE THREAT WILL CONTINUE
FOR SOME STORMS TO BACKBUILD ALONG THE OUTFLOW AND POSSIBLY TRAIN AND
LEAD TO LOCALLY HEAVY RAIN. THE UNSTABLE AIRMASS AND MODEST MID LEVEL
FLOW...ESPECIALLY ACROSS THE NORTH AND EASTERN SECTIONS COULD LEAD TO
A STORM OR TWO WITH MARGINALLY LARGE HAIL AND STRONG WIND GUSTS. A
WATCH HAS BEEN ISSUED FOR THIS POTENTIAL ACROSS THE NORTH AS AN
OUTFLOW WILL DROP SOUTH OF THE OH RIVER AND MAY IMPACT THE NW PART OF
THE AREA. CONVECTION SHOULD GENERALLY BE AT AT MIN OVERNIGHT...BUT
HIGH DEWPOINTS AND RESIDUAL CLOUDS SHOULD LEAD TO TEMPS NOT FALLING
MUCH BELOW THE MID 70S IN MANY AREAS PROVIDING LITTLE RELIEF FROM THE
HEAT. AS FOR MAX T...THE MAV MOS HAS BEEN PERSISTENTLY TOO HIGH MUCH
OF THE SUMMER SO HAVE UNDERCUT...BUT COMPROMISED BETWEEN THE PREVIOUS
FORECAST AND THE 12Z MET MOS.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD DEVELOP BY
LATE THU AM OR THU AFTERNOON ALONG OR IN ADVANCE OF THE FRONT AS A
BIT OF UPPER LEVEL FORCING WILL ALSO BE IN PLACE DUE TO FALLING
HEIGHTS FROM THE TROUGH TO THE NORTH. CONVECTION WILL LINGER THE
LONGEST IN THE SOUTH...AS THE FRONT GRADUALLY PUSHES SOUTH OF THE
AREA. WITH UPPER LEVEL WINDS WESTERLY AND THE FRONT EXPECTED TO BE
RELATIVELY EAST TO WEST ORIENTED...TRAINING OF CELLS IS POSSIBLE.
A COOLER AND SOMEWHAT DRIER AIRMASS WILL BEGIN TO WORK INTO THE AREA
ON FRI AND FRI NIGHT.

.LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...UPDATED

AT THE START OF THE PERIOD A COLD FRONT WILL BE WELL TO OUR SOUTH
WITH HIGH PRESSURE OVER THE GREAT LAKES. AS A RESULT WE WILL BE
UNDER THE INFLUENCE OF A SLIGHTLY COOLER AND MUCH LESS HUMID AIR
MASS FOR THE BEGINNING OF THE WEEKEND. HOWEVER...THE UPPER LEVEL
RIDGE WILL BUILD BACK INTO THE MIDDLE MS VALLEY EARLY NEXT
WEEK...WITH RISING HEIGHTS AND INCREASING TEMPERATURES AND DEWPOINTS
FOR OUR AREA. THE LONG RANGE MOS HIGH TEMPERATURES ARE TOO HIGH...AS
HAS BEEN THE CASE FOR MUCH OF THIS SUMMER...AND WILL BE DISREGARDED.
ANOTHER COLD FRONT SHOULD DROP INTO THE OHIO VALLEY NEXT WEEK...BUT
EXACTLY WHEN THIS GETS FAR ENOUGH SOUTH TO AFFECT OUR AREA IS
UNCERTAIN. HAVE FOLLOWED THE HPC GUIDANCE WITH THE FRONT REACHING
THE OH RIVER ON WEDNESDAY. AS SUCH HAVE KEPT ALL RAIN CHANCES OUT OF
THE FORECAST UNTIL WEDNESDAY.

&&

.AVIATION.../18Z TO 18Z/

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING VFR
THROUGH MUCH OF THE PERIOD. ISOLATED TO SCATTERED CONVECTION SHOULD
DEVELOP OVER THE NORTHERN AND SOUTHEASTERN COUNTIES THROUGH THIS
EVENING. AN OUTFLOW BOUNDARY APPROACHING FROM THE N COULD LEAD TO A
BIT GREATER COVERAGE OF CONVECTION 20Z TO 00Z ACROSS THE NORTHERN AND
EASTERN SECTIONS...GRADUALLY TRANSITIONING SOUTH OF THE AREA
OVERNIGHT. ADDITIONAL AT LEAST SCATTERED CONVECTION SHOULD DEVELOP ON
THU AS DAYTIME HEATING COMBINES WITH A COLD FRONT MOVING ACROSS THE
REGION. THUNDERSTORMS THROUGH THE PERIOD COULD BRING BRIEF LOCALIZED
IFR OR LOWER CONDITIONS...HOWEVER...HAVE HANDLED THIS WITH JUST A
VCTS FOR NOW AS CONFIDENCE IN TIMING AND COVERAGE IS NOT ALL THAT HIGH.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ052-104.

SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
KYZ044-051-052.

EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR KYZ044-
050-051-058-059-068-069-079-080-083>087-111-114-116.

HEAT ADVISORY UNTIL 7 PM EDT THURSDAY FOR KYZ058-059-068-069-079-
080-083>087-111-114-116.

HEAT ADVISORY UNTIL 7 PM EDT THURSDAY FOR KYZ060-088-106>110-112-
113-115-117>120.

&&

SHORT TERM...JP
LONG TERM...SBH
AVIATION...JP
Hazardous weather outlook, Aug 4, 4:56 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EDT WED AUG 4 2010

KYZ058-059-068-069-079-080-083>087-111-114-116-060000-
ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
WHITLEY-KNOX-BELL-LEE-OWSLEY-CLAY-
INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
BEATTYVILLE...BOONEVILLE...MANCHESTER
456 PM EDT WED AUG 4 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

TEMPERATURES INITIALLY WILL BE IN THE MID TO UPPER 90S...WITH HEAT
INDEX VALUES OF 105 TO 110...OUTSIDE OF AN THUNDERSTORMS. LOW
TEMPERATURES WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM
THE HEAT. THUNDERSTORMS ARE ALSO POSSIBLE...SOME OF WHICH COULD
PRODUCE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME
OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG
WINDS AND PRODUCE LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY.

KYZ060-088-106>110-112-113-115-117>120-060000-
MENIFEE-HARLAN-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FRENCHBURG...HARLAN...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...JACKSON...
HINDMAN...HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE
456 PM EDT WED AUG 4 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

TEMPERATURES INITIALLY WILL BE IN THE MID 90S...WITH HEAT INDEX
VALUES AROUND 105...OUTSIDE OF ANY THUNDERSTORMS. LOW TEMPERATURES
WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM THE HEAT.
THUNDERSTORMS ARE ALSO POSSIBLE...SOME OF WHICH COULD PRODUCE
DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME
OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG
WINDS AND PRODUCE LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY.

KYZ104-060000-
ELLIOTT-
INCLUDING THE CITIES OF...SANDY HOOK
456 PM EDT WED AUG 4 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

TEMPERATURES INITIALLY WILL BE IN THE MID 90S...WITH HEAT INDEX
VALUES AROUND 105...OUTSIDE OF ANY THUNDERSTORMS. LOW TEMPERATURES
WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM THE HEAT.
THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE DAMAGING
WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME
OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG
WINDS AND PRODUCE LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY.

KYZ044-051-060000-
FLEMING-BATH-
INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE
456 PM EDT WED AUG 4 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

TEMPERATURES INITIALLY WILL BE IN THE MID TO UPPER 90S...WITH HEAT
INDEX VALUES OF 105 TO 110...OUTSIDE OF ANY THUNDERSTORMS. LOW
TEMPERATURES WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM
THE HEAT. THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE
DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME
OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG
WINDS AND PRODUCE LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY.

KYZ050-060000-
MONTGOMERY-
INCLUDING THE CITIES OF...MOUNT STERLING
456 PM EDT WED AUG 4 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

TEMPERATURES INITIALLY WILL BE IN THE MID TO UPPER 90S...WITH HEAT
INDEX VALUES OF 105 TO 110...OUTSIDE OF ANY THUNDERSTORMS. LOW
TEMPERATURES WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM
THE HEAT. THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE
DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME
OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG
WINDS AND PRODUCE LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY.

KYZ052-060000-
ROWAN-
INCLUDING THE CITIES OF...MOREHEAD
456 PM EDT WED AUG 4 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

TEMPERATURES INITIALLY WILL BE IN THE MID 90S...WITH HEAT INDEX
VALUES OF 100 TO 105...OUTSIDE OF ANY THUNDERSTORMS. LOW TEMPERATURES
WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM THE HEAT.
THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE DAMAGING
WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME
OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG
WINDS AND PRODUCE LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY.

HAL/JP

In the hours before

Special weather statement, Aug 4, 2:24 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
224 PM EDT WED AUG 4 2010

KYZ120-041900-
PIKE-
224 PM EDT WED AUG 4 2010

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 300
PM EDT WEDNESDAY AFTERNOON...

   NORTHERN PIKE.

AT 224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GULNARE...OR 9
MILES NORTH OF PIKEVILLE...MOVING EAST AT 15 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

DUSTY
Special weather statement, Aug 4, 4:10 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT WED AUG 4 2010

KYZ044-052-104-042045-
FLEMING-ROWAN-ELLIOTT-
410 PM EDT WED AUG 4 2010

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 445 PM EDT WEDNESDAY AFTERNOON...

   EAST CENTRAL FLEMING...
   NORTHERN ROWAN AND
   NORTHWESTERN ELLIOTT.

AT 410 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR WALTZ...OR 9
MILES NORTH OF MOREHEAD...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TRIPLETT AROUND
420 PM EDT...GATES AROUND 430 PM EDT...HALDEMAN AROUND 440 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR EAST CENTRAL KENTUCKY.

RICHEY
Local storm report, Aug 4, 4:45 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     7 NE MOREHEAD           38.26N 83.35W
08/04/2010                   ROWAN              KY   LAW ENFORCEMENT

            UTILITY POLE DOWN ALONG BUFFALO BRANCH RD

&&

MB
Special weather statement, Aug 4, 5:37 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
537 PM EDT WED AUG 4 2010

KYZ110-119-120-042215-
MARTIN-FLOYD-PIKE-
537 PM EDT WED AUG 4 2010

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615
PM EDT WEDNESDAY EVENING...

   EXTREME SOUTH CENTRAL MARTIN...
   EAST CENTRAL FLOYD AND
   NORTHWESTERN PIKE.

AT 537 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR IVEL...OR 8
MILES SOUTHEAST OF PRESTONSBURG...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GULNARE AROUND
550 PM EDT...COAL RUN AROUND 555 PM EDT...JARAD AROUND 605 PM EDT...
PISO AROUND 610 PM EDT...META AROUND 615 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

JP
Special weather statement, Aug 4, 5:49 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
549 PM EDT WED AUG 4 2010

KYZ050>052-060-106-042230-
ROWAN-BATH-MONTGOMERY-MENIFEE-MORGAN-
549 PM EDT WED AUG 4 2010

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630
PM EDT WEDNESDAY EVENING...

   SOUTHERN ROWAN...
   SOUTHEASTERN BATH...
   EXTREME EAST CENTRAL MONTGOMERY...
   NORTHWESTERN MORGAN AND
   NORTHERN MENIFEE.

AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OLYMPIA
SPRINGS...OR 7 MILES SOUTHEAST OF OWINGSVILLE...MOVING EAST AT 15
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SUDITH AROUND
555 PM EDT...YOUNG SPRINGS AROUND 600 PM EDT...RATLITT AROUND 605 PM
EDT...FARMERS AROUND 610 PM EDT...FREESTONE AROUND 615 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:28 PM EDTSevere Thunderstorm WarningJKLPike32 min
Aug 4, 2:29 PM EDTAreal Flood AdvisoryJKLPike6 hr
Aug 4, 2:48 PM EDTFlash Flood WarningJKLFloyd, Pike6 hr
Aug 4, 3:15 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike33 min
Aug 4, 3:54 PM EDTSevere Thunderstorm WarningJKLBreathitt, Owsley, Perry41 min
Aug 4, 4:31 PM EDTSevere Thunderstorm WarningJKLElliott, Rowan29 min
Aug 4, 4:39 PM EDTSevere Thunderstorm WarningJKLClay, Leslie, Perry36 min
Aug 4, 4:58 PM EDTSevere Thunderstorm WarningJKLElliott, Morgan, Rowan32 min
Aug 4, 5:10 PM EDTSevere Thunderstorm WarningJKLKnott, Perry35 min
Aug 4, 5:23 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Leslie29 min
Aug 4, 5:30 PM EDTTornado WarningJKLElliott, Morgan18 min
Aug 4, 6:43 PM EDTSevere Thunderstorm WarningJKLMenifee, Morgan, Rowan47 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.